Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 113, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2017, 3:37 PM CDT for Gove County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 6, 2017, 4:03 PM CDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gove County, KS
The radar
The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WUUS53 KGLD 062037
SVRGLD
KSC063-062115-
/O.NEW.KGLD.SV.W.0113.170606T2037Z-170606T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
337 PM CDT TUE JUN 6 2017
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northwestern Gove County in west central Kansas...
* Until 415 PM CDT
* At 337 PM CDT, a severe thunderstorm was located 6 miles southeast
of Oakley, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oakley.
This includes Interstate 70 in Kansas between mile markers 76 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10081 3913 10072 3911 10063 3906 10053
3893 10074 3898 10081
TIME...MOT...LOC 2037Z 311DEG 6KT 3907 10075
HAIL...1.00IN
WIND...60MPH
$$
Lockhart1 follow-up statement
254
WWUS53 KGLD 062103
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
403 PM CDT TUE JUN 6 2017
KSC063-062113-
/O.CAN.KGLD.SV.W.0113.000000T0000Z-170606T2115Z/
Gove KS-
403 PM CDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.
LAT...LON 3913 10081 3913 10072 3911 10063 3906 10053
3893 10074 3898 10081
TIME...MOT...LOC 2102Z 311DEG 6KT 3904 10071
$$
LockhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:24 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 6, 3:24 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Goodland KS 224 PM MDT Tue Jun 6 2017 .SHORT TERM...(This evening through Wednesday) Issued at 221 PM MDT Tue Jun 6 2017 A weather disturbance is re-energizing showers and thunderstorms across the southeast 1/2 of the area where precipitable water values approach 1.5 inches. For the rest of the afternoon and into the evening expect best chances for precipitation and locally heavy rainfall across the east through southern through far southwest parts of the area. Elsewhere drier air aloft is moving in from the north/northwest where little to no precipitation expected. By sunrise Wednesday morning very light precipitation possible despite mid level moisture support as lower atmosphere remains moist. Boundary layer moisture also increases toward saturation for parts of the area and could see some fog as a result. Low temperatures remain above normal with low 50s to around 60. For Wednesday moisture is limited to the lower levels of the atmosphere as 700-500mb moisture very dry. Only a few showers and possible thunderstorms possible. High temperatures closer to normal with mid 70s to around 80. .LONG TERM...(Wednesday night through Tuesday) Issued at 221 PM MDT Tue Jun 6 2017 A fairly benign, warming weather pattern will be in store for the Tri-State Area for this period. The forecast area will continue to be on the northern periphery of the upper level ridge to the south. There will be a few opportunities for some more rainfall Wednesday night through Thursday night, but am not very optimistic based on the weak upper level short wave troughs that round the crest of the ridge then fade as they move into the forecast area during the latter part of the week. As the ridge shifts east WAA will increase causing highs to warm into the 90s by Friday. Along with the warm temperatures, locations along/east of Highway 27 (Saturday) and along/east of Highway 83 (Sunday) will have heat index values reach 95 degrees in the afternoon. A cold front will move through either Monday or Tuesday bringing cooler temperatures with it. Following the cold front will be a closed upper level trough. Currently models have most of the trough staying north of the forecast area. At this point looks like any rainfall generated with this trough will mainly be north of the Tri-State Area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1105 AM MDT Tue Jun 6 2017 KGLD, vfr conditions expected through about 11z with cigs lowering to mvfr/possibly ifr category for rest of the period. Winds variable in direction 10kts or less. Tough forecast deciding when and when not to include showers/thunderstorms in the forecast for the terminal. Currently thinking that plentiful moisture in the atmosphere coupled with afternoon heating will increase chances through the afternoon and early evening. A wind shift is presently near the terminal which will act as an additional focus for development. Currently have -tsra mentioned from 19z-02z. Heavy rain is the main threat and could produce sub vfr visibilities and cigs. KMCK, vfr conditions expected through about 08z with cigs lowering to ifr/lifr category from 09z-18z. Winds generally under 10kts through the period and will be variable in direction. Similar to KGLD difficult pinpointing when and when not to include precipitation mention given abundant moisture and sufficient heating. First guess is to mention thunderstorms near/over the terminal from taf issuance through about 00z. Locally heavy rainfall is possible and could produce sub vfr visibilities. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DDT LONG TERM...JTL AVIATION...99
Hazardous weather outlook, Jun 6, 1:40 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1240 PM MDT Tue Jun 6 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1240 PM MDT Tue Jun 6 2017 /140 PM CDT Tue Jun 6 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected across the area this afternoon and evening, decreasing in intensity and coverage after midnight. Some of these storms could become severe with large hail, damaging winds and locally heavy rainfall. This heavy rainfall could lead to flash flooding, especially across areas that have recently received heavy rainfall. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... There will be a chance of thunderstorms from late Thursday afternoon into Thursday night. A few of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jun 6, 2:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
119 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL OBERLIN 39.82N 100.53W
06/06/2017 E0.75 INCH DECATUR KS OTHER FEDERAL
POST OFFICE REPORTED A LOT OF DIME SIZE HAIL FELL ALONG
WITH HEAVY RAINFALL. ESTIMATED TIME OF REPORT FROM RADAR.
&&
JLUNDQUISTSpecial weather statement, Jun 6, 2:29 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Goodland KS 129 PM MDT TUE JUN 6 2017 KSZ013-014-027-028-062030- Wallace KS-Thomas KS-Logan KS-Sherman KS- 129 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLACE... SOUTHWESTERN THOMAS...NORTHWESTERN LOGAN AND SOUTHEASTERN SHERMAN COUNTIES UNTIL 230 PM MDT/330 PM CDT/... At 128 PM MDT/228 PM CDT/, Doppler radar was tracking a strong thunderstorm 14 miles south of Goodland, moving southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brewster, Winona and Wallace. This includes Interstate 70 in Kansas between mile markers 31 and 42. LAT...LON 3912 10193 3940 10132 3916 10098 3885 10162 TIME...MOT...LOC 1928Z 308DEG 10KT 3914 10172 Lockhart
Local storm report, Jun 6, 2:34 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
134 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL W OBERLIN 39.82N 100.53W
06/06/2017 E0.88 INCH DECATUR KS PUBLIC
MOSTLY PEA SIZE HAIL WITH A FEW NICKEL SIZE HAILSTONES.
ESTIMATED TIME OF REPORT FROM RADAR.
&&
JLUNDQUISTSpecial weather statement, Jun 6, 2:42 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Goodland KS 242 PM CDT TUE JUN 6 2017 KSZ015-062045- Sheridan KS- 242 PM CDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 345 PM CDT... At 242 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles west of Hoxie, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hoxie, Seguin and Tasco. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3931 10017 3913 10051 3938 10071 3949 10044 TIME...MOT...LOC 1942Z 308DEG 10KT 3938 10053 Lockhart
Special weather statement, Jun 6, 3:00 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Goodland KS
300 PM CDT TUE JUN 6 2017
KSZ004-062100-
Norton KS-
300 PM CDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTON COUNTY UNTIL 400 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Norcatur, or 9 miles west of Norton, moving southeast
at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Norton, Lenora, Clayton, Edmond, Densmore, Reager and New Almelo.
LAT...LON 3957 9980 3957 10010 3964 10017 3973 10018
3980 10018 3994 10000 3970 9963 3968 9963
TIME...MOT...LOC 1959Z 308DEG 15KT 3980 10006
LockhartSpecial weather statement, Jun 6, 3:25 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Goodland KS 325 PM CDT TUE JUN 6 2017 KSZ016-062130- Graham KS- 325 PM CDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 430 PM CDT... At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Hill City, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hill City, Morland, Bogue and Penokee. LAT...LON 3940 9961 3918 10001 3939 10016 3957 9986 TIME...MOT...LOC 2025Z 308DEG 11KT 3943 9997 Lockhart
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 29 min |
| Jun 6, 1:47 PM CDT | Special Weather Statement | GLD | Sheridan | 58 min |
| Jun 6, 2:12 PM CDT | Special Weather Statement | GLD | Decatur | 63 min |
| Jun 6, 2:29 PM CDT | Special Weather Statement | GLD | Sherman | 61 min |
| Jun 6, 2:42 PM CDT | Special Weather Statement | GLD | Sheridan | 63 min |
| Jun 6, 3:00 PM CDT | Special Weather Statement | GLD | Norton | 60 min |
| Jun 6, 3:14 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 46 min |
| Jun 6, 3:25 PM CDT | Special Weather Statement | GLD | Graham | 65 min |
| Jun 6, 3:43 PM CDT | Special Weather Statement | GLD | Wichita | 17 min |
| Jun 6, 3:45 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 45 min |
| Jun 6, 3:47 PM CDT | Special Weather Statement | GLD | Sheridan | 58 min |
| Jun 6, 4:00 PM CDT | Special Weather Statement | GLD | Wallace | 45 min |
| Jun 6, 4:02 PM CDT | Special Weather Statement | GLD | Wichita | 43 min |
| Jun 6, 4:05 PM CDT | Special Weather Statement | GLD | Gove | 10 min |
| Jun 6, 4:14 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 24 min |
| Jun 6, 5:08 PM CDT | Special Weather Statement | GLD | Greeley | 52 min |
| Jun 6, 6:19 PM CDT | Special Weather Statement | GLD | Greeley | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.